Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 234, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 4, 2002, 1:56 PM CDT for Leake County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2002, 1:56 PM CDT (18:56 UTC)
- Expired
- Jul 4, 2002, 2:25 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Leake County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1761 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
286
WUUS54 KJAN 041856
SVRJAN
MSC079-041925-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
156 PM CDT THU JUL 4 2002
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEAKE COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 225 PM CDT
* AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER REDWATER...OR ABOUT 3 MILES NORTH OF
CARTHAGE...MOVING SOUTHWEST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR CARTHAGE AT 200 PM CDT
DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3278 8939 3290 8955 3282 8972 3260 8969
3260 8950What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 1:00 PM CDT, 56 minutes earlier.
Area forecast discussion, Jul 4, 1:00 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 100 PM CDT THU JUL 04 2002 HAVE ISSUED AN UPDATE...MAINLY TO INCREASE POPS EAST OF I-55 AND SOUTH OF I-20 TO LIKELY. HAVE ALSO TWEAKED TEMPS SLIGHTLY...MAINLY TO FOLLOW CLOUD AND PRECIP TRENDS. TWO CLUSTERS OF STORMS HAVE BEEN THE THE MAIN FOCUS. AS WE GET INTO THE AFTERNOON HOURS...THE PROPAGATION OF THE NORTHERN CLUSTER WILL CAUSE THE MOST PROBLEMS. THIS CLUSTER WILL SLOWLY MOVE SOUTH...AND ITS BOUNDARIES WILL INTERACT WITH ISOLATED OR INDIVIDUAL STORMS...THAT WILL ALLOW FOR SHOWERS AND THUNDERSTORMS ACROSS MOST OF THE AREA. GOOD INSTABILITY EXISTS OVER MOST OF THE FORECAST AREA...WITH THE BEST LAPSE RATES GENERALLY EAST OF I-55. WITH THIS SAID...ISOLATED SEVERE STORMS WILL BE POSSIBLE...MAINLY IN THE FORM OF DAMAGING WIND GUSTS. UPDATES ALREADY OUT. .JAN... AR...NONE. LA...NONE. MS...NONE. 36
In the hours before
Special weather statement, Jul 4, 11:30 AM CDT, 2 hours 26 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1130 AM CDT THU JUL 04 2002 ...THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT...OVER THE ENTIRE REGION. WITH ANY OF THESE SCATTERED THUNDERSTORMS...A FEW MAY BECOME SEVERE. THE STRONGEST STORMS WILL CAPABLE OF PRODUCING DAMAGING WIND GUSTS BETWEEN 50 AND 60 MPH. DAYTIME HEATING IS CONTRIBUTING TO STRONG INSTABILITY OVER MOST THE REGION. THIS STRONG INSTABILITY...COMBINED WITH A VERY MOIST AIR MASS...WILL ALLOW FOR THE DEVELOPMENT OF STRONG AND POSSIBLY SEVERE THUNDERSTORMS. THE MOST FAVORABLE AREA FOR THE STRONGEST STORMS WILL BE ALONG AND EAST OF INTERSTATE 55...AND BE MOST ACTIVE BETWEEN 1 AND 6 PM. AS THE SUN SETS...HEATING WILL BE LOST AND STORM ACTIVITY WILL BEGIN TO DIMINISH BY 9 PM. THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS...MAY BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.